Texas, 2007Flood in Texas, July 14, 2007
July 14, 2007 · NWS SHV · 1 event in 1 county or zone
Excessive heavy rainfall in the Middle Red River Basin resulted in high water levels on the Red River near Pecan Point in northeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive heavy rainfall in the Middle Red River Basin resulted in high water levels on the Red River near Pecan Point in northeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 14, 2:25 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 14, 2:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT JUL 14 2007
.DISCUSSION...
UPPER TROF OVERHEAD...DIGGING SOUTHWARD. AS CLOSED LOW BEGINS TO
DEVELOP...MOISTURE TO REMAIN TRAPPED AND ROTATE ACROSS REGION NEXT
SEVERAL DAYS. HOWEVER...EXPECT MOST SIGNIFICANT RAINFALLS TO OCCUR
EAST OF AREA WITH LESS MOISTURE...BUT MORE INSTABILITY...TO THE WEST...
AS CLOSING LOW STEEPENS MOISTURE GRADIENT WEST TO EAST. THUS...AT
LEAST WESTERN PORTIONS OF AREA WILL SHIFT BACK TO A MORE SEASONALLY
FRIENDLY DIURNAL TREND WITH RESPECT TO CONVECTION...ALONG WITH EXPECTED
DAYTIME HIGHS EXCEEDING THE 90 DEGREE MARK. LACK OF SURFACE
FEATURES...OTHER THAN LEFTOVER BOUNDARIES...WILL RESULT IN MAINLY
LIGHT AND VARIABLE WINDS BENEATH THE UPPER LOW. WHEN THIS LOW ONCE
AGAIN BECOMES EMMERSED IN THE MEAN FLOW...GULF MOISTURE WILL ONCE
AGAIN STREAM BACK INTO AREA. IN OTHER WORDS...EITHER WAY...NOT
QUICK TO REMOVE ANY POPS DURING ENTIRE FORECAST PERIOD...BUT DO EXPECT
MORE DIURNAL TRENDS TO INCREASE.
CANCELLED FLOOD WATCH AS THERE WAS NO REASON TO ALLOW IT TO EXTEND INTO
NEXT FORECAST PACKAGE. ONLY AREA OF PERSISTENT RAINFALL HAS BEEN
ASSOCIATED WITH A STALLED OUTFLOW BOUNDARY ALONG THE I-20
CORRIDOR...WHEERE SHV METROPLEX AND OTHER POINTS ALONG
INTERSTATE...MAINLY WEST OF RUSTON LA...HAS BEEN UNDER INFLUENCE
OF A QUITE THIN STRIP OF RAIN. EXTREME SE SECTIONS HAVE ALSO SEEN
OFF AND ON SHOWER UP UNTIL CURRENT. HOWEVER...EVEN THESE AREAS ARE
NOT EXPERIENCING RAINFALL INTENSITIES SUFFICENT FOR FLOODING. /VII/
&&
.AVIATION...
UPPER LEVEL LOW PRESSURE TROUGH WILL PERSIST OVER THE AREA THE NEXT
SEVERAL DAYS...WITH GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ON THE
EAST SIDE OF THE CIRCULATION. THIS MEANS AREAS SOUTH OF A LINE FROM
EL DORADO TO SHREVEPORT TO PALESTINE WILL GENERALLY SEE DAILY RAIN
CHANCES OF 40 TO 60 PERCENT...WHILE AREAS NORTH OF THAT LINE WILL
SEE RAIN CHANCES OF 20 TO 40 PERCENT. FLYING CONDITIONS WILL
CONTINUE TO BE UP AND DOWN WITH CIGS AND VSBYS BOUNCING FROM VFR TO
MVFR/IFR RATHER QUICKLY...BUT AT LEAST THESE WILL BE SOMEWHAT MORE
STABLE DURING THE REMAINDER OF THIS AFTERNOON AND EVENING. EXPECTING
CIGS TO GENERALLY COME DOWN LATE NIGHT...THEN GRADUALLY IMPROVE AS
DAYTIME HEATING RETURNS DURING THE DAY SUNDAY. MAY SEE SOME LATE
AFTERNOON CONVECTION THAT PERSISTS INTO THIS EVENING. EXPECT GUSTY
WINDS AND LOWER CIGS/VSBYS ASSOCIATED WITH CONVECTION AS USUAL. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 88 71 90 / 40 40 30 40
MLU 71 83 71 88 / 50 50 50 50
DEQ 66 93 67 92 / 20 30 20 40
TXK 68 91 68 92 / 20 30 20 40
ELD 70 87 69 90 / 40 40 30 50
TYR 71 90 70 91 / 40 30 30 40
GGG 71 90 69 91 / 40 30 30 40
LFK 71 85 71 89 / 50 40 30 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 14, 11:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 14 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUL 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS MOST OF
LOUISIANA...WITH SOME ACTIVITY DEVELOPING ACROSS NORTHEAST TEXAS...
AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH AN ABUNDANCE OF
MOISTURE IN PLACE. HEAVY RAIN PRODUCING FLASH FLOODING WILL BE THE
MAIN THREAT FROM THESE THUNDERSTORMS...AS ADDITIONAL RAINFALL TOTALS
OF ONE TO TWO INCHES WILL BE COMMON...WITH ISOLATED AMOUNTS POSSIBLY
GREATER THAN FOUR INCHES. ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...WITH DAMAGING WINDS BEING THE MAIN THREAT...BUT MAINLY
LIMITED TO AREAS WHERE RAINFALL IS NOT CURRENTLY OCCURRING...AND
PERHAPS A LITTLE SUNSHINE IS FILTERING THROUGH THE CLOUDS. A FLASH
FLOOD WATCH COVER MUCH OF THE AREA THROUGH 500 PM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AN UPPER LEVEL TROUGH WILL LINGER ACROSS THE AREA THROUGH MUCH OF
THE UPCOMING WORK WEEK. THIS WILL KEEP A DECENT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST...THUS FLOODING POTENTIAL WILL
LINGER AS WELL ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
IF RAINFALL BECOMING HEAVIER LATER THIS AFTERNOON...STORM SPOTTER...
HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...COULD
POSSIBLY BE NEEDED LATE THIS AFTERNOON OR TONIGHT.
VII
Flood, Bowie
- When
- July 14, 6:00 PM CST
- Where
- Bowie County, 13 mi NNW of De Kalb
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 33.674, -94.706
Excessive heavy rainfall in the Middle Red River Valley of northeast Texas and southeast Oklahoma resulted in high stages on the Red River near Pecan Point. The river rose and crested near 28.8 feet on July 14th. Area ranchers and farmers responded to the threat of river flooding. however, and evacuated livestock and farming equipment to higher ground. Increased awareness of river flooding prevented any livestock deaths.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 14, 20071 death · 1 event
- Damaging Wind in Alabama, July 14, 20072 injured · $50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 14, 2007$80,000 · 3 events
- Damaging Winds and Lightning Strikes in Florida, July 14, 20071 injured · $49,000 · 50 kt wind · 5 events
- Waterspout in South Atlantic Coastal Waters, July 14, 20074 injured · 2 events
- Tornado and Damaging Winds in Florida, July 14, 20072 injured · EF0 · 11 events
- Damaging Winds in Alabama, July 14, 2007$30,000 · 50 kt wind · 3 events
- Damaging Winds in Arizona, July 14, 2007$23,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 14, 2007$19,000 · 50 kt wind · 3 events
- Flash Flood in Texas, July 14, 2007$20,000 · 1 event
- Damaging Winds in Colorado, July 14, 2007$15,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Missouri, July 14, 2007$1,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51724.